MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884004HR
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis found that visually, the distal tip had broken off the inner cutter.The portion that became detached measured approximately 0.24¿ in length.The break occurred at the first proximal tooth valley.Note that the distal tip outside diameter of the inner cutter (expanded area) could not be determined if it was a turned / machined finish when compared the remainder of the tube.The assemblies were deformed in such a way that indicates the inner blade teeth impacted the outer cutting edge at the 4th proximal valley while moving in a ccw direction.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported that the engagement of the device to the bone failed and that the tip of the inner tube was broken during polypectomy on an endoscopic sinus surgery procedure.The device was used for the first time.There was no delay.The procedure was completed with a backup device.There was no patient impact.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8583983
Report Number1045254-2019-00227
Device Sequence Number2016662
Product Code EQJ
UDI-Device Identifier00885074079530
UDI-Public00885074079530
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884004HR
Device Catalogue Number1884004HR
Device Lot NumberHG304MP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1